Pacific Journal of Mathematics

Notes on generalized boundary value problems in Banach spaces. II. Infinite-dimensional extension theory.

R. C. Brown

Article information

Pacific J. Math., Volume 99, Number 2 (1982), 271-302.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47A05: General (adjoints, conjugates, products, inverses, domains, ranges, etc.)
Secondary: 34G10: Linear equations [See also 47D06, 47D09]


Brown, R. C. Notes on generalized boundary value problems in Banach spaces. II. Infinite-dimensional extension theory. Pacific J. Math. 99 (1982), no. 2, 271--302.

Export citation


  • [1] R. C. Brown, The operator theory of generalized boundary value problems, University of Wisconsin-Madison, Mathematics Research Center, TSR #1446, Canad. J. Math., 28 (1976), 486-512.
  • [2] R. C. Brown, Differential operators with abstract boundary conditions, Canad. J. Math., 30 (1978), 262-288.
  • [3] R. C. Brown, Notes on generalized boundary value problems in Banach spaces I, Adjoint and extension theory, Pacific J. Math., 85 (1979), 295-316.
  • [4] E. A. Coddington and A. Dijksma, Adjoint subspaces in Banach spaces, with appli- cations to ordinary differential subspaces, Ann. Mat. Pura Appl., (IV), 118 (1978), 1-118.
  • [5] E. A. Coddington and A. Dijksma, Self-adjoint subspaces and eigenfunction expansions for ordinary differen-
  • [6] E. A. Coddington and N. Levinson, Theory of OrdinaryDifferentialEquations, McGraw-Hill, New York, 1955.
  • [7] S. D. Conte and C. deBoor, ElementaryNumerical Analysis, McGraw-Hill, 2nd edi- tion, New York, 1972.
  • [8] A. Dijksma, The generalized Greens function for regular ordinary differential sub- spaces in L2[a, b]xL2[a, b], Lecture Notes of the Scheveningen Conference on Differential Equations of 1977.
  • [9] N. Dunford and J. T. Schwartz, Linear Operators, Part I, Interscience, New York, 1957.
  • [10] S. Goldberg, Unbounded Linear Operators: Theory and Applications, McGraw-Hill, New York, 1966.
  • [11] R. D. Kemp and S. J. Lee, Finite dimensional perturbations of differentialexpres- sions, Canad. J. Math., 30 (1978), 262-288.
  • [12] A. M. Krall, Stieltjes Differential-boundary operators III, Pacific J. Math., 59 (1975), 125-134.
  • [13] A. M. Krall,The development of general differential and generaldifferential-boundary systems, The Rocky Mountain J. Math., 5 (1975), 125-134.
  • [14] A. M. Krall, nth order Stieltjes differential boundary operators and Stieltjes differen- tial boundary systems, J. Differential Equations, 1O (1977), 252-267.
  • [15] S. J. Lee, Coordinatized adjoint subspaces in Hilbert spaces with applications to ordinary differentialoperators, Proceedings of the London Math. Soc, (3), 41 (1980), 138-160. 16.1Perturbationsof operators with applicationsto ordinarydifferential operators, Indiana Univ. Math. J., 28(2) 1979, 291-309.
  • [17] S. J. Lee, Boundary conditions for linear manifolds, I, Journal of Math. Analysis and Applications, 73 (2) (1980), 366-380.
  • [18] St. Schwabik, M. Tvrdy and O. Vejvoda, Differentialand IntegralEquations Boundary Value Problems and Adjoints, Academia, Praha, 1979.
  • [19] W. M. Whyburn, Differentialequations with general boundary conditions, Bull. Amer. Math. Soc, 48 (1942), 692-704.

See also

  • I : R. C. Brown. Notes on generalized boundary value problems in Banach spaces. I. Adjoint and extension theory. Pacific Journal of Mathematics volume 85, issue 2, (1979), pp. 295-322.